MAUDE Adverse Event Report: ZIMMER GMBH ANATOMICAL SHOULDER¿¢ REVERSE, SCREW SYSTEM, 4.5-18; PROSTHESIS, SHOULDER

ZIMMER GMBH ANATOMICAL SHOULDER¿¢ REVERSE, SCREW SYSTEM, 4.5-18; PROSTHESIS, SHOULDER
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Dislocation (2374)
Date of Event 10/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: (b)(6) ¿ baseplate ¿ 66297134.(b)(6) ¿ glenosphere ¿ 64493954.Unknown competitor cement ¿ unknown part and lot.Unknown stem ¿ unknown part and lot.G3: report source japan.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that a patient suffered a shoulder dislocation approximately 3 days post implantation and underwent a revision surgery approximately 2 weeks later.During the surgery, it was found that the cemented baseplate had fallen out of the glenoid.All implants except the stem were removed and replaced.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4): this follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h10, h11.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of all relevant device manufacturing records confirmed for both lots no abnormalities or deviations.Review of the complaint history (with both lots) found no additional related complaints for these items and the reported part and lot combinations.Radiographs were provided and reviewed by a health care professional/radiologist.Assessment of imaging: immediate post-op image demonstrates anatomic alignment of a reverse-type left shoulder arthroplasty."paperwork" image demonstrates interval loosening and displacement of the glenoid implant.The glenosphere appears disassociated from the baseplate with resulting glenohumeral subluxation."on (b)(6)2024" images show interval revision with a cemented glenoid implant and multiple metallic pin fragments at the anterosuperior glenoid.On one ap image, the components are anatomically aligned.On the second ap image, there is a dislocation but the glenoid implant remains within the native glenoid.On the axillary image, there is a shoulder arthroplasty dislocation and the glenoid implant is displaced from the glenoid.Recent operative changes are seen in the soft tissues.Based on the x-ray review the humeral implant fit is maintained.The glenoid implant is loose and displaced as noted.There is malalignment secondary to the implant loosening, disassociation and dislocations as noted.However, with the available information, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ANATOMICAL SHOULDER¿¢ REVERSE, SCREW SYSTEM, 4.5-18
Common Device Name
PROSTHESIS, SHOULDER
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key20663774
Report Number0009613350-2024-00533
Device Sequence Number20659199
Product Code HSD
UDI-Device Identifier00889024482999
UDI-Public(01)00889024482999(17)290123(10)3187113
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193099
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number0104223018
Device Lot Number3187113
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2024
Supplement Date Received by Manufacturer12/13/2024
Initial Report FDA Received Date11/12/2024
Supplement Report FDA Received Date12/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown